advice / help needed maybe ???

hi there all , as briefly as I can , after many trials and tribulations with the full support of our g.p. [ in many ways ] we have controlled my lady's hyper & then hypo problem - together with other associated problems within 2ish yrs , and for the past year with regular 6-8 week full blood tests and meds adjusted on the results -- she has been on 5mg carb ,vitd3 7 folate for about 4 mths -- and this has been superb for her [ other meds & higher doses have been gradually reduced without any health problems ] . she had a full blood taken on weds last week , as we have an endo apt tomorrow [ tues ] -- and we allways go to the endo with a full set of results taken within the previous week so a correct profile is there .

the help/advice I am after is this ....... for the past year her results have been roughly tsh just below range ---- ser.free t3 higher end of range -- but not over -- ser.free t4 higher end of range -- but not over ....... ferretin / folate / vit d3 === within controllable ranges ........ but the latest results were serum free t3 17 [ 3.55 -5.44 ]......serum t4 42.1 [10.0 - 19.8 ] ..... she has recently had a problem for about 3-4 days with back & side pain which resolved itself in some way , could this be a cause ? I have some idea of how to approach the endo 2 morrow , but any helpful advice would be welcome ..... I will obviously post after the appt with an update ...... sorry for the long post ,but I look forward to any help you can give us .......alan

6 Replies

oldestnewest
  • Alangardner,

    Looks like your wife has become hyperthyroid and her Carbimazole dose needs increasing.

  • but the lab print - out states '' hypothyroid '' .... I realise that her med -cocktail will need adjusting to take into account the latest results , and a full profile test done within 4-6 weeks to then adjust if ness , ...... but she has had no particular hyper/hypo symptoms of note !! ..... could her problem with her back/side [ right hand ] be some cause of what appears to be a glitch ??? ..... the only other thing has been that her folate result was over the range -- and med was stopped on Friday upon notification from g.p. -- ....... its just a matter of controlling it in the easiest and best way for her ...... as all of the help I have been given from here in the past ---- it has actually helped us , our g.p , and the hospital endo's every time ---- the last but 1 time he thought we was wonderful because it saved him so much time as we were prepared

  • Alangardner,

    T3 17 and T4 42 is most definitely hyperthyroid not hypothyroid. If your wife's problems with her back and side were thyroid related I don't think they would have self resolved within a few days. It's more likely she pulled a muscle.

  • that's exactly my thoughts [ hyper -- NOT hypo ] , on what I have learned from here in the past .... so obviously the lab don't know exactly what they are talking about -- they clearly state ''HYPOTHYROID - CONTACT PATIENT '' .... which I would think will advise any g.p. that is not up on thyroid treatments to give an incorrect med cocktail , because they would only treat for hypo AND NOT HYPER which have vastly different meds to overcome ..... thank the good lord that we have a superb g.p. that has learnt about this .

    her other problem was more of a '' soft tissue issue '' than a muscle problem which is why I mentioned it ..... could it be caused by the fluctuating results recently ???

  • Alangardner,

    Lets hope GPs can read and interpret blood results and don't rely on the lab's interpretation when treating their patients.

  • that's exactly my point ... we have a brilliant g.p. who has admitted to me that our problem has , with the help from this site he has learnt so much about thyroid related issues he actually incorporates it in his program ---- he is a senior lecturer at a teaching hospital [ st.barts ] for students within their training ..... it seems obvios to me that someone in the lab has stated the incorrect advise to the g.p. ---- but the g.p. will be responsible for ALL treatment thereafter to the detriment of the patient US ..... I will be taking this up with our g.p. for further action

You may also like...